×

zbMATH — the first resource for mathematics

Gabriel-Morita theory for excisive model categories. (English) Zbl 1428.18041
Let \(\mathcal{E}\) be a pointed monoidal model category which is tractable (i.e. cofibrantly generated and the monoidal unit \(I\) is cofibrant). Let \(T\) be a strong monad on \(\mathcal{E}\), i.e. a monad equipped with a “strength” \(\sigma_{X,Y} : X \otimes T(Y) \to T(X \otimes Y)\) satisfying several axioms. Then the strenght defines a “linear approximation” \(\lambda : - \otimes T(I) \to T\) which induces an adjunction between the category \(\mathsf{Mod}_{T(I)}\) of \(T(I)\)-modules and the category \(\mathcal{E}^T\) of \(T\)-algebras. The authors’ main theorem gives a criterion for this adjunction to be a Quillen equivalence. If \(\mathcal{E}\) is the category of \(\Gamma\)-spaces and \(T\) is induced by a pointed simplicial Lawvere theory, this allows them to recover a theorem of S. Schwede [Topology 40, No. 1, 1–41 (2001; Zbl 0964.55017)].
This criterion can be interpreted as a kind of Gabriel-Morita theory as follows. Thanks to Kock’s correspondence, strong monads correspond to enriched monads. When the enrichment is over the category of abelian groups, then the authors’ theorem is a derived version of Morita’s criterion for the equivalence of two categories of modules over two rings, which can itself be deduced from Gabriel recognition theorem for module categories among abelian categories.
Roughly speaking, the authors’ criterion is summarized by the following. In addition to being a tractable monoidal model category, \(\mathcal{E}\) is equipped with a standard system of simplices and is required to be excisive, i.e. the derived suspension functor should be conservative (excisive categories have the useful property that homotopy pushouts are characterized by weakly equivalent parallel homotopy cofibres). The monad \(T\) should satisfy several technical hypotheses: it should preserve filtered colimits and reflexive coequalizers, the unit \(X \to T(X)\) should be a cofibration for each cofibrant object \(X\), and \(\mathcal{E}^T\) should admit a transferred model structure. It should also be homotopically right exact, i.e. behave well with respect to cell extensions. Under theses hypotheses, the linear approximation \(\lambda\) induces a Quillen equivalence if and only if the monad \(T\) satisfies a derived version of linearity: the strength \(\sigma : X \otimes T(Y) \to T(X \otimes Y)\) should be a weak equivalence for all cofibrant \(X,Y\).
MSC:
18N40 Homotopical algebra, Quillen model categories, derivators
18C15 Monads (= standard construction, triple or triad), algebras for monads, homology and derived functors for monads
18D25 Actions of a monoidal category, tensorial strength
55P42 Stable homotopy theory, spectra
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Barwick, C., On left and right model categories and left and right Bousfield localizations, Homol. Homotopy Appl., 12, 245-320, (2010) · Zbl 1243.18025
[2] Batanin, MA; Berger, C., Homotopy theory for algebras over polynomial monads, Theory Appl. Categ., 32, 148-253, (2017) · Zbl 1368.18006
[3] Berger, C., Iterated wreath product of the simplex category and iterated loop spaces, Adv. Math., 213, 230-270, (2007) · Zbl 1127.18008
[4] Berger, C.; Moerdijk, I., Axiomatic homotopy theory for operads, Comment. Math. Helv., 78, 805-831, (2003) · Zbl 1041.18011
[5] Berger, C.; Moerdijk, I., The Boardman-Vogt resolution of operads in monoidal model categories, Topology, 45, 807-849, (2006) · Zbl 1105.18007
[6] Berger, C.; Moerdijk, I., On the derived category of an algebra over an operad, Georgian Math. J., 16, 13-28, (2009) · Zbl 1171.18005
[7] Berger, C.; Moerdijk, I., On an extension of the notion of Reedy category, Math. Z., 269, 977-1004, (2011) · Zbl 1244.18017
[8] Berger, C.; Moerdijk, I., On the homotopy theory of enriched categories, Quart. J. Math., 64, 805-846, (2013) · Zbl 1282.18006
[9] Borceux, F., Handbook of categorical algebra 2: categories and structures, Encycl. Math. Appl., 51, xvii+443, (1994) · Zbl 0843.18001
[10] Bousfield, AK; Friedlander, EM, Homotopy theory of \(\Gamma \)-spaces, spectra, and bisimplicial sets, Lect. Notes Math., 658, 80-130, (1978) · Zbl 0405.55021
[11] Brown, K., Abstract homotopy theory and generalized sheaf cohomology, Trans. Am. Math. Soc., 186, 419-458, (1973) · Zbl 0245.55007
[12] Gabriel, P., Des catégories abéliennes, Bull. Soc. Math. France, 90, 323-448, (1962) · Zbl 0201.35602
[13] Gabriel, P., Ulmer, F.: Lokal präsentierbare Kategorien. Lect. Notes Math. 221 (1971)
[14] Goodwillie, T., Calculus III, Geom. Topol., 7, 645-711, (2003) · Zbl 1067.55006
[15] Hirschhorn, PS, Model categories and their localizations, AMS Math. Surv. Monogr., 99, xvi+457, (2003) · Zbl 1017.55001
[16] Hovey, M., Model categories, AMS Math. Surv. Monogr., 63, xii+209, (1999) · Zbl 0909.55001
[17] Johnson, N.; Noel, J., Lifting homotopy \(T\)-algebra maps to strict maps, Adv. Math., 264, 593-645, (2014) · Zbl 1306.55006
[18] Kock, A., Monads on symmetric monoidal closed categories, Arch. Math., 21, 1-10, (1970) · Zbl 0196.03403
[19] Kock, A., Strong functors and monoidal monads, Arch. Math., 23, 113-120, (1972) · Zbl 0253.18007
[20] Lawvere, FW, Functorial semantics of algebraic theories, Proc. Nat. Acad. Sci., 50, 869-872, (1963) · Zbl 0119.25901
[21] Lydakis, M., Smash products and \(\Gamma \)-spaces, Math. Proc. Camb. Philos. Soc., 126, 311-328, (1999) · Zbl 0996.55020
[22] May, JP, The geometry of iterated loop spaces, Lect. Notes Math., 271, viii+175, (1972)
[23] Moggi, E., Notions of computation and monads, selections from the 1989 IEEE symposium on logic in computer science, Inf. Comput., 93, 55-92, (1991) · Zbl 0723.68073
[24] Morita, K., Duality for modules and its applications to the theory of rings with minimum condition, Sci. Rep. Tokyo Kyoiku Daigaku Sect. A, 6, 83-142, (1958) · Zbl 0080.25702
[25] Quillen, DG, Homotopical algebra, Lect. Notes Math., 43, iv+156, (1967) · Zbl 0168.20903
[26] Ratkovic-Segrt, K.: Morita theory in enriched context. Ph.D., Nice (2012). arXiv:1302.2774
[27] Rezk, C., Every homotopy theory of simplicial algebras admits a proper model, Topol. Appl., 119, 65-94, (2002) · Zbl 0994.18008
[28] Schwede, S., Spectra in model categories and applications to the algebraic cotangent complex, J. Pure Appl. Algebra, 120, 77-104, (1997) · Zbl 0888.55010
[29] Schwede, S., Stable homotopy of algebraic theories, Topology, 40, 1-41, (2001) · Zbl 0964.55017
[30] Schwede, S.; Shipley, BE, Stable model categories are categories of modules, Topology, 42, 103-153, (2003) · Zbl 1013.55005
[31] Segal, G., Categories and cohomology theories, Topology, 13, 293-312, (1974) · Zbl 0284.55016
[32] Street, R., The formal theory of monads, J. Pure Appl. Algebra, 2, 149-168, (1972) · Zbl 0241.18003
[33] Trimble, T.: On the Bar Construction, \(n\)-Category Café, 31 May (2007)
[34] Waldhausen, F., Algebraic K-theory of spaces, Lect. Notes Math., 1126, 318-419, (1985) · Zbl 0579.18006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.